First of all I wanted to thank all of you who had responded to my questions about spotting/cramps... in early pregnancy. I really appreciate all the support you ladies give. Sadly enough though I miscarried over the weekend at 5 1/2 weeks. This is my second miscarriage this year and I'm devestated. My DH and I do want to try again in a few months, but I have so many fears about having to go through this again.
My Dr. said it's possible that maybe I'm not maintaining my progesterone levels, although it was too late to test for this after the miscarriage. She prescribed me some progesterone cream to insert the next time I get pregnant. I understand the basics of how progesterone and estrogen work together, but I was too choked up at the time to go into deep discussions about the side effects of taking progesterone might have on me and my unborn child. Is there anyone out there can educate me on this subject a little? Has anyone else ever taken progesterone? What happens when I go off of the cream? If I'm not maintaining my levels to begin with wouldn't going off the cream after the first 10-12 weeks trigger another miscarriage?
I'm sorry I'm writing so much, I'm just really confused and I regret not asking my Dr. when I was in the room with her this weekend.
I had teh same problem, I had 2 miscarriages, one was due to low progesterone. I got pregnant 2 weeks after the last one and my progesterone was low. The doctor put me on Prometruim, it is progesterone in pill form, I stopped taking it when I was 12 weeks along. At that point in your pregancy the placenta takes over production of progesterone. I had no complications and had a healthy baby girl 4 mos. ago. I wish you all the best and I hope I answered your question. If you have anymore questions I will be glad to help.
Thank you Tiffany. That helps clear things up quite a bit. I'm starting to wonder if I did indeed have low progesterone too because I got pregnant only a couple weeks after my previous miscarriage too. I wonder if that's a common problem among women who don't wait one full cycle after a miscarriage?
So, did you experience any strange side effects from taking the progesterone? I have one friend who said that I might grow more hair, gain weight and retain more water. Is that true?
All I experienced was sleepiness and it did make me a little nasueas(sp?) and that wasn't too bad as long as I took it shortly before bed. I was taking it at morning but it was making me sooooo sleepy, then I switched to taking it at night. AS for the other, I did retain more water but I didn't know it could be caused by the prometruim. My weight gain was only 23lbs but I never lost the weight from my miscarriages, one of which I didn't lose till 15 weeks. I did notice my hair did grow faster but I welcomed all that. After losing 2 I was willing to go through just about anything.
i had a m/c in march and was pregnant in april, they immediatly tested my progesterone level it was only at 11 so they started giving me injections so they could monitor and here i am at week 10 have seen my baby 3 times! and my levels keep going up only 2 more weeks of shots then the placenta will take over. i have heard many stories of woman having to do this. when i had the low progesterone i did have spotting and was ordered no sex! but my level went way up it stopped and everythign is normal. don't fret to much everything will work out well, my dr. just told me that if we did the pills or inserts that they weren't able to monitor my level the same as if they gave me injections so that's the way we went i aam at one a week now instead of 3 a week!!! good luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.